Had a back injury 7 yrs ago hurneated disc L5,S1 and did everything I could to not take the Vicodin , then back in Sep 2012 went on vacation to DR ( Punta Cana) & broke my wrist... Was a pretty bad break so I went on Vicodin .. Ended up I was taking 4 to 6 pills a day, then after I was out of my cast I went ahead w back surg to help w back & sciatic leg pain now 3 weeks after surg I am feeling ok but feel I need to taper down! I have about 100 pills, what is the best way w/o cold turkey & feeling sick? I have kids and want to feel normal . Thanks & any suggestions will help
I was on morphine for 5 years due to cancer. When I no longer needed it, I weaned myself off of it. It is best to do it very slowly. If you are taking 6 a day, then take 5 a day for a week. Then 4 a day for a week. If that is too drastic of a drop, then take 6 one day, 5 for 2 days, 6, etc. You really should talk to your doctor to let him know that you want to wean off of the Vicodin. He can help you and he needs to know. Any time you stop taking a medication it should be under a doctors supervision. My oncologist was completely involved when I weaned off of the morphine.
They key is gradual and slow. I'm talking cut back by 1/2 a pill every 5-7 days. When you're down to you last 25 make it every 7-12 days. However, for your family's sake you would be wise to join a recovery group. You'll be amazed at what the support and fellowship will do for you. ! meeting a week isn't too much to ask. So, there it is. Try to rush this and you'll invite misery, even relapse. Hope this helps.
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Nov 2009 • 3 answers
Posted 1 May 2010 • 2 answers
I am new here but I need some help. I used to be addicted to Vicodin but was clean for over 5 years?
Posted 2 Jun 2011 • 5 answers
Posted 9 Jun 2011 • 1 answer
Posted 13 Sep 2012 • 6 answers